Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 95, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2013, 10:28 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2013, 10:28 PM EDT (02:28 UTC)
- Expired
- Jul 19, 2013, 11:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:30 PM EDT | TSTM WND DMG | Manchester, VT | TREES DOWN. |
| Jul 19, 10:35 PM EDT | TSTM WND DMG | Sunderland, VT | TREES DOWN. |
| Jul 19, 11:15 PM EDT | TSTM WND DMG | Jamaica, VT | TREES AND WIRES DOWN AT INTERSECTION OF ROUTE 30 AND WEST JAMAICA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS51 KALY 200228
SVRALY
NYC083-115-VTC003-025-200330-
/O.NEW.KALY.SV.W.0095.130720T0228Z-130720T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1028 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF HOOSICK FALLS...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF SALEM...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...MANCHESTER...BENNINGTON...
ARLINGTON...
WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...TOWNSHEND...STRATTON...LONDONDERRY...
BELLOWS FALLS...
* UNTIL 1130 PM EDT
* AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARLINGTON...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANCHESTER AND MANCHESTER CENTER BY 1040 PM EDT...
STRATTON BY 1055 PM EDT...
TOWNSHEND BY 1125 PM EDT...
SAXTONS RIVER BY 1130 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
&&
LAT...LON 4306 7246 4301 7244 4298 7246 4296 7252
4292 7252 4289 7254 4281 7269 4280 7339
4326 7353 4332 7321 4331 7283 4326 7281
4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0228Z 271DEG 23KT 4313 7316
$$2 follow-up statements
415
WWUS51 KALY 200258
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1058 PM EDT FRI JUL 19 2013
NYC083-115-200308-
/O.CAN.KALY.SV.W.0095.000000T0000Z-130720T0330Z/
WASHINGTON NY-RENSSELAER NY-
1058 PM EDT FRI JUL 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENSSELAER AND
SOUTHERN WASHINGTON COUNTIES IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4308 7243 4307 7244 4306 7246 4301 7244
4298 7246 4296 7252 4289 7254 4281 7269
4281 7327 4292 7324 4306 7291 4323 7258
4324 7243 4315 7245
TIME...MOT...LOC 0258Z 278DEG 39KT 4303 7262
$$
VTC003-025-200330-
/O.CON.KALY.SV.W.0095.000000T0000Z-130720T0330Z/
BENNINGTON VT-WINDHAM VT-
1058 PM EDT FRI JUL 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR WINDHAM AND SOUTHERN BENNINGTON COUNTIES...
AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TOWNSHEND...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTMINSTER WEST...PUTNEY...6 MILES NORTH OF EAST DUMMERSTON AND 8
MILES SOUTH OF SAXTONS RIVER BY 1105 PM EDT...
EAST PUTNEY...EAST PUTNEY STATION...WESTMINSTER AND WESTMINSTER
STATION BY 1110 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
&&
LAT...LON 4308 7243 4307 7244 4306 7246 4301 7244
4298 7246 4296 7252 4289 7254 4281 7269
4281 7327 4292 7324 4306 7291 4323 7258
4324 7243 4315 7245
TIME...MOT...LOC 0258Z 278DEG 39KT 4303 7262
$$105
WWUS51 KALY 200323
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1123 PM EDT FRI JUL 19 2013
VTC003-025-200333-
/O.EXP.KALY.SV.W.0095.000000T0000Z-130720T0330Z/
BENNINGTON VT-WINDHAM VT-
1123 PM EDT FRI JUL 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM AND SOUTHERN
BENNINGTON COUNTIES WILL EXPIRE AT 1130 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4308 7243 4307 7244 4306 7246 4301 7244
4298 7246 4296 7252 4289 7254 4281 7269
4281 7327 4292 7324 4306 7291 4323 7258
4324 7243 4315 7245
TIME...MOT...LOC 0323Z 278DEG 39KT 4299 7225
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:10 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 19, 8:10 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 810 PM EDT FRI JUL 19 2013 .SYNOPSIS... AHEAD OF A STRONG COLD FRONT...SHOWERS AND THUNDERSTORMS WILL AFFECT THE WESTERN AND SOUTHERN ADIRONDACKS THIS EVENING...WHILE THE REMAINDER OF THE REGION CONTINUES HOT AND MUGGY WEATHER. THIS COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT APPROACHES WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE. WITH THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN FOR SUNDAY INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH 424 HAS BEEN ISSUED FOR THE WESTERN MOHAWK VALLEY...WESTERN AND SOUTHERN ADIRONDACKS...AND SARATOGA SPRINGS AND GLENS FALLS AREAS THROUGH MIDNIGHT. AS OF 810 PM EDT...THERE IS A LINE OF CONVECTION EXTENDING ACROSS THE WESTERN ADIRONDACKS. A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS OF WARREN/HAMILTON/HERKIMER COUNTIES...MAINLY FOR GUSTY WINDS ALONG THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS. THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE NORTH COUNTRY...ALTHOUGH THE MAIN PUNCH OF WIND WITH THESE STORMS LOOKS TO STAY NORTH OF OUR AREA. THESE THUNDERSTORMS LOOK TO MOVE EASTWARD AND OUT OF THE FORECAST AREA OVER THE NEXT FEW HOURS. MEANWHILE...ANOTHER LINE OF CONVECTION WITH AN MCS-LIKE STRUCTURE IS OVER LAKE ONTARIO AND RAPIDLY MOVING EASTWARD. IF THIS FEATURE HOLDS TOGETHER...IT WILL REACH OUR NORTHWESTERN AREAS BY AROUND 9 TO 10 PM...AND THIS IS THE MAIN REASON FOR THE WATCH THAT HAS BEEN ISSUED. WITH THE ENVIRONMENT MOIST AND UNSTABLE AHEAD OF THIS LINE...WE SEE NO REASON WHY IT SHOULDN/T HOLD TOGETHER. WITH THE RAPID SPEED AND STRUCTURE OF THIS SYSTEM...DAMAGING WINDS WOULD BE THE MAIN THREAT. FROM THE CAPITAL REGION ON SOUTH...IT SHOULD REMAIN DRY THIS EVENING...AS THE BEST FORCING SHOULD STAY NORTH OF THE AREA. HOWEVER..ANY SMALL TURN IN THE MCS COULD BRING IT CLOSER TO THE CAPITAL DISTRICT...SO WE WILL NEED TO CLOSELY MONITOR RADAR TRENDS. AFTER MIDNIGHT...THERE SHOULD BE A LULL IN THE ACTION AS THE MCS WEAKENS AND/OR MOVES AWAY FROM THE AREA. HOWEVER...LATE TONIGHT...CHANCES FOR CONVECTION WILL GRADUALLY INCREASE ONCE AGAIN FROM THE NORTHWEST TO SOUTHEAST IN ASSOCIATION WITH THE APPROACH OF THE UPPER TROUGH AS HEIGHTS FALLS AS THE SFC FRONTAL BOUNDARY BEGINS TO APPROACH. ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE UPPER 60S TO MID 70S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... CHANGE OF AIRMASS ON THE WAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE APPROACH OF THE STRONG COLD FRONT AS THE UPPER LEVEL TROUGH MOVES INTO THE GREAT LAKES WITH A 60 TO 70 KT MID-LEVEL JET MOVING ACROSS QUEBEC DURING THE DAY. GUIDANCE INDICATES CONVECTION ALONG AND AHEAD OF THE FRONT SATURDAY MORNING AS IT MOVING INTO THE AREA. THIS ACTIVITY WILL CONTINUE AND INTENSITY AS IT MOVE ACROSS THE FORECAST AREA WITH THE HEATING OF THE DAY AND 0-6KM SHEAR INCREASING TO 30 TO 40 KNOTS. WILL HAVE UNIDIRECTIONAL WIND PROFILES WITH 850 MB WESTERLY WINDS OF 25 TO 35 KNOTS SO MAIN SEVERE THREAT IS FOR DAMAGING WIND GUSTS. CAN NOT RULE OUT LARGE HAIL IF STORMS. TIMING FOR ACTIVITY AND SEVERE THREAT IS THE EARLY/MID AFTERNOON ACROSS THE LOCAL AREA. HAVE ENHANCED WORDING IN FORECAST FOR WHEN HAVE LIKELY/NUMEROUS POPS WITH GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL. HAVE NOT ISSUED ANY HEAT ADVISORIES FOR SATURDAY...HOWEVER ITS CLOSE FOR SOUTHERN LITCHFIELD...EASTERN ULSTER AND WESTERN DUTCHESS. IT WILL DEPEND ON THE AMOUNT OF CLOUD COVER WE GET ON SATURDAY. WITH THE PASSAGE OF THE COLD FRONT A SEASONABLE AIRMASS WILL BE USHERED IN. A BIG CHANCE FROM WHAT WE HAVE BEEN EXPERIENCING THIS WEEK. WILL BEGIN TO NOTICE THE DIFFERENCE SATURDAY NIGHT. MORE SO ON SUNDAY WHEN WE ARE EXPECTING HIGHS ONLY IN THE LOWER 70S TO MID 80S. SUNDAY NIGHT WILL FEEL CHILLY IN SOME PLACES WITH LOWS RANGING FROM THE LOWER/MID 40S ACROSS THE SOUTHERN ADIRONDACKS TO LOWER 60S IN THE MID HUDSON VALLEY. && .LONG TERM /MONDAY THROUGH FRIDAY/... MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE LONGWAVE PATTERN WITH A NORTHEAST PACIFIC TROUGH...RIDGE ACROSS THE WESTERN CONUS INTO THE SOUTHERN PLAINS AND A TROUGH OVER THE EASTERN CONUS TROUGH FOR THE PERIOD. HOWEVER...THERE CONTINUES TO BE DIFFERENCES IN THE INDIVIDUAL MODEL RUNS AND ENSEMBLE MEMBERS ON THE MID LEVEL/SURFACE DETAILS...MOVEMENT AND AMPLITUDE OF SYSTEMS...AND THESE BECOME SIGNIFICANT BY LATE IN THE WEEK. HAVE FOLLOWED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR FORECAST CONSISTENCY. AT THIS TIME...A LOW PRESSURE SYSTEM SHOULD IMPACT THE REGION EARLY INTO MID WEEK. THE BEST CHANCES FOR STORMS/UNSETTLED WEATHER WILL BE WITH THE SYSTEM'S WARM FRONT LATE MONDAY NIGHT INTO TUESDAY. THE SYSTEM'S COLD FRONT SHOULD MOVE THROUGH OUR REGION WEDNESDAY AND IS EXPECTED TO BECOME STALLED ALONG THE EAST COAST FOR LATE IN THE WEEK. AS FOR TEMPERATURES LOOKING SEASONABLE READINGS WITH DEW POINTS/HUMIDITY ON THE RISE AS THE WEEK PROGRESSES BUT NOT ANTICIPATING OPPRESSIVE CONDITIONS. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... MAINLY VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH JUST SOME PASSING CIRRUS. WE WILL NEED TO WATCH A LINE OF CONVECTION OVER LAKE ONTARIO TO SEE IF IT REACHES KGFL LATE THIS EVENING. DEPENDING ON THE EXACT TRACK...SOME RAIN/THUNDER WITH MVFR CONDITIONS IS POSSIBLE THERE AROUND MIDNIGHT. OTHERWISE...WE WILL ALSO MONITORING FOR ANY FOG POTENTIAL. MOST AREAS WON/T SEE ANY...BUT THE EXCEPTION MAY BE KPSF/KGFL...WHERE A VERY BRIEF PERIOD OF MVFR/IFR BR IS POSSIBLE JUST PRIOR TO SUNRISE. BASED ON CONDITIONS LAST NIGHT...THIS WOULD ONLY BE A FEW HOURS...AND THE BEST CHC WOULD BE AT KGFL. HOWEVER...IF KGFL SEES ANY RAIN THIS EVENING THAT WOULD INCREASE THE POTENTIAL FOR LATE NIGHT FOG. S-SW WINDS OVERNIGHT WILL BE RATHER LIGHT...ALTHOUGH THEY MAY BE HIGHER WITHIN ANY TSTMS. CLOUDS WILL INCREASE ON SATURDAY AS A COLD FRONT APPROACHES. A LINE OF SHOWERS AND THUNDERSTORMS WILL DROP SOUTH ACROSS THE REGION BY THE LATE MORNING THROUGH THE AFTN HOURS. A FEW HOUR PERIOD OF SHRA/TSRA WILL BE POSSIBLE AT ALL TAF SITES...WITH MVFR CONDITIONS POSSIBLE. IN THE WAKE OF THE SHOWERS/STORMS...CIGS SHOULD GO BACK TO VFR WITH NEARLY CLEAR SKIES...AND WESTERLY WINDS WILL AVERAGE AROUND 10 KTS. OUTLOOK... SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. SUNDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER. MONDAY: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN SHOWERS...THUNDERSTORMS. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN SHOWERS...THUNDERSTORMS. && .FIRE WEATHER... RELIEF IN SIGHT...HOWEVER WE HAVE TO DEAL WITH HEAT AND HUMIDITY UNTIL A COLD FRONT MOVES ACROSS THE REGION THIS WEEKEND. A STRONG COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT APPROACHES. WITH THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN. && .HYDROLOGY... ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THIS EVENING ESPECIALLY ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. CHANCES FOR CONVECTION WILL GRADUALLY INCREASE FROM THE NORTHWEST TO SOUTHEAST LATE TONIGHT IS ASSOCIATION WITH THE APPROACH OF THE UPPER TROUGH AS HEIGHTS FALLS. LOOKING TOWARD SATURDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SOME WITH HEAVY RAINFALL. OVERALL AN AVERAGE BASIN RAINFALL LESS THAN AN INCH IS EXPECTED. EVEN THOUGH STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THE STORMS WILL MOVING AND TRAINING AND OR BACKBUILDING OF STORMS IS NOT EXPECTED. DUE TO THE RECENT DRY WEATHER...FLASH FLOOD GUIDANCE VALUES ARE GENERALLY 2 AND 3 INCHES. SO CONDITIONS ARE NOT FAVORABLE FOR A WIDESPREAD FLASH FLOOD SITUATION...HOWEVER LOCALIZED FLASH FLOODING IS POSSIBLE. FOR THE MOST PART WE EXPECT ONLY MINOR RISES ON THE MAIN STEM RIVERS. DRY WEATHER RETURNS SUNDAY INTO THE FIRST PART OF MONDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... TO ACCESS HEAT RELATED CLIMATE DATA INCLUDING HEAT WAVES...NUMBER 90+ DEGREES DAYS AND 100+ DEGREES DAYS...PLEASE VISIT WWW.WEATHER.GOV/ALY/SPECIALDATAALB ALBANY NY... RECORD HIGHS: (DATE BACK TO 1874) JULY 19: 97 DEGREES 1904 NUMBER OF 90+ DEGREE DAYS 2013 MAY: 1 DAY 2013 JUNE: 4 DAYS 2013 JULY: 9 DAYS THROUGH THE 19TH 2012: 13 DAYS 2011: 8 DAYS 2010: 14 DAYS NORMAL: 10 DAYS THE TEMPERATURE TODAY HAS EXCEEDED 90 DEGREES MAKING IT 6 CONSECUTIVE DAYS OF 90+ DEGREES. BELOW ARE ALL THE HEAT WAVES FOR ALBANY OF 6+ DAYS. RECORDS DATE BACK TO 1874. 6 DAY HEAT WAVE: 1887: JUNE 29-JULY 4 1892: JULY 24-29 1925: JUNE 3-8 1936: JULY 7-12 1944: JULY 7-12 1963: JULY 24-29 1968: JULY 14-19 1988: AUGUST 10-15 1993: JULY 5-10 2002: AUGUST 11-16 7 DAY HEAT WAVE: 1916: AUGUST 17-23 1988: JULY 5-11 1991: JULY 17-23 8 DAY HEAVE WAVE: 1901: JUNE 26-JULY 3 1912: JULY 3-10 1955: JULY 31-AUGUST 7 9 DAY HEAT WAVE: 1896: AUGUST 4-12 10 DAY HEAT WAVE: 1953: AUGUST 27-SEPTEMBER 5 RECORD HIGHS: (DATE BACK TO 1874) JULY 19: 97 DEGREES 1904 GLENS FALLS NY... NUMBER OF 90+ DEGREE DAYS 2013 MAY: 1 DAY 2013 JUNE: 2 DAYS 2013 JULY: 6 DAY THROUGH THE 19TH 2012: 8 DAYS THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS OF 90+ DEGREES. RECORD HIGHS: (DATE BACK TO 1949) JULY 19: 95 DEGREES 1977 POUGHKEEPSIE NY... NUMBER OF 90+ DEGREE DAYS 2013 MAY: 3 DAY 2013 JUNE: 4 DAYS 2013 JULY: 10 DAYS THROUGH THE 19TH 2012: 22 DAYS THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 6 CONSECUTIVE DAYS OF 90+ DEGREES. RECORD HIGHS: (DATE BACK TO 1949) JULY 19: 102 DEGREES 1991 BENNINGTON VT... NUMBER OF 90+ DEGREE DAYS 2013 MAY: NONE 2013 JUNE: NONE 2013 JULY: 3 DAY THROUGH THE 19TH 2012: 7 DAYS PITTSFIELD MA... NUMBER OF 90+ DEGREE DAYS 2013 MAY: NONE 2013 JUNE: NONE 2013 JULY: 2 DAYS THROUGH THE 19TH 2012: 3 DAYS && .EQUIPMENT... KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE THROUGH EARLY AUGUST. A MAJOR HARDWARE FAILURE WITH THE RADAR HAS BEEN IDENTIFIED. FIXING THIS WILL REQUIRE HEAVY DUTY EQUIPMENT AND A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER. WE APOLOGIZE FOR THE INCONVENIENCE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/FRUGIS NEAR TERM...IAA/FRUGIS SHORT TERM...IAA LONG TERM...IAA AVIATION...FRUGIS FIRE WEATHER...IAA HYDROLOGY...IAA CLIMATE... EQUIPMENT...
Hazardous weather outlook, Jul 19, 8:37 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 837 PM EDT FRI JUL 19 2013 NYZ032-033-038>042-050-082-083-201100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN- 837 PM EDT FRI JUL 19 2013 ...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS...THE WESTERN AND CENTRAL MOHAWK VALLEY...AND THE SARATOGA SPRINGS AND GLENS FALLS AREAS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR INTERNET. CTZ001-013-MAZ001-025-NYZ043-047>049-051>054-058>061-063>066-084- VTZ013>015-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 837 PM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...GREATER CAPITAL REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...MID HUDSON VALLEY...TACONICS...WASHINGTON COUNTY NEW YORK...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A STRONG TO SEVERE STORM WITH GUSTY WINDS AND SMALL HAIL CANNOT BE RULED OUT...ESPECIALLY FOR NORTHERN AREAS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY.
In the hours before
Local storm report, Jul 19, 10:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1007 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG BALLSTON CENTER 42.96N 73.87W
07/19/2013 SARATOGA NY TRAINED SPOTTER
POWER LINES DOWN ALONG EAST HIGH STREET.
&&
EVENT NUMBER ALY1300360
IRLLocal storm report, Jul 19, 10:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1010 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG STILLWATER 42.95N 73.64W
07/19/2013 SARATOGA NY TRAINED SPOTTER
POWER LINES DOWN.
&&
EVENT NUMBER ALY1300361
IRLLocal storm report, Jul 19, 10:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1013 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG GANSEVOORT 43.20N 73.65W
07/19/2013 SARATOGA NY FACEBOOK
TREES DOWN.
&&
EVENT NUMBER ALY1300362
IRLLocal storm report, Jul 19, 10:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1014 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG SCHUYLERVILLE 43.10N 73.58W
07/19/2013 SARATOGA NY TRAINED SPOTTER
POWER LINES DOWN.
&&
EVENT NUMBER ALY1300363
IRLLocal storm report, Jul 19, 10:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG W SARATOGA SPRINGS 43.07N 73.78W
07/19/2013 SARATOGA NY WTEN
TREES AND WIRES DOWN ALONG ROCK CITY ROAD.
&&
EVENT NUMBER ALY1300364
IRLLocal storm report, Jul 19, 10:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1025 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND DMG MAYFIELD 43.10N 74.27W
07/19/2013 FULTON NY FACEBOOK
TREES DOWN.
&&
EVENT NUMBER ALY1300365
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:14 PM EDT | Special Weather Statement | ALY | Hamilton | 61 min |
| Jul 19, 8:29 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 61 min |
| Jul 19, 8:46 PM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Jul 19, 8:53 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Saratoga, Schenectady, Schoharie | 67 min |
| Jul 19, 9:10 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 3 hr |
| Jul 19, 9:36 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 54 min |
| Jul 19, 9:58 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 1 more | 62 min |
| Jul 19, 10:20 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren and 1 more | 3 hr |
| Jul 20, 7:42 AM EDT | Special Weather Statement | ALY | Greene, Schoharie | 63 min |
| Jul 20, 1:47 PM EDT | Special Weather Statement | ALY | Columbia | 28 min |
| Jul 20, 1:55 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 65 min |
| Jul 19, 10:39 PM EDT | Flash Flood Warning | ALY | Bennington, Windham | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in Vermont, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.